I still have discoloration at almost ten months – what can I do?

Plastic Surgeon Dr. Dean Kane of Baltimore Answers Question Regarding Restylane

Q. I had Restylane put in the creases around the corners of my mouth and under my lip at corners in October 2015. It is almost June 2016 and I still have discoloration in that area. It is a bluish grey color on both sides and it is clearly from the Restylane – exact same spots where the rest was placed. My doctor said she had never heard of discoloration with Restylane and it must be just shadows. It is NOT shadows and it can still be seen through makeup. What can I do and what caused this? A. ​Most currently used fillers are hyaluronic acid colorless gels. If these gels are injected very superficially under the skin, most of the light spectrum will be absorbed but the blue light waves are reflected back to your eye. This is called a Tyndall effect. Yes, it could be a shadow or a bruise/staining of the skin but most probably the injection of an HA too superficial in the skin. ​ ​Since your injector is not aware of this, I recommend you seek the advice of an expert, Board Certified Plastic Surgeon injector to:
  1. ​puncture and gently remove the superficial gel
  2. ​use hyaluronidase, an enzyme to breakdown the residual gel
  3. ​properly diagnose the concern.
I hope this is helpful. All the best!
This information is not meant as medical advice. It is provided solely for education. Our practice would be pleased to discuss your unique circumstances and needs as they relate to these topics.
« »